Hair loss after two months on progesterone...

by A hairy decision
(CT)

Hi Wray...

I have read many of your blogs, so I am hopeful that this hair loss condition is a temporary set back.

My first month on progesterone, I was bouncing out of bed in the morning, the stiffness in my joints was gone and I was feeling like my old self! I also didn't have the breast tenderness I had been experiencing, and I looked better and felt more sexually attractive than I'd had in many months.

Then I went off it for 6-7 days as recommended for women in menopause. I had a spot of blood. I also had some stiffness in my joints come back but not nearly as much.

My second month experience, however, was very different. When I went back on the progesterone I slowly began to feel very crampy, bloated, my breasts hurt more, my skin looked older again, my weight was up a few pounds and my hair started falling out. I did try upping the dose a bit as I have seen you recommend. Each squirt is 5mg....so I went from 15mg to 20 mg two times a day...so about 40 mg in a day.

The month ended, I went off it for 7 days, and used it again this morning. My scalp is still bothering me...and I'm not sure what o do at this point. My hair was fine to begin with, and i want to look and feel great as i enter this next phase of my life. I am 51 and have lots of life left to live. Please help!

Comments for Hair loss after two months on progesterone...

Click here to add your own comments

Apr 02, 2012
Sorry to hear of your hair loss
by: Karenina

Hi (a hairy decision)

I feel for you....I am not sure if you are using the Natpro Progesterone cream but you are not using enough of the cream a day. I would suggest you take between 175mg (half in the morning and the other half in the evening) and 200mg (half in the morning and the other half in the evening)for at least 3 to 4 months. Use more if you feel you need it. I tried the break once a month and it certainly didn't work for me. After a few months your hair will stop falling out. I had the same problem and now I have lovely rich hair. I do take other supplements but this is only in the last year and more so recently. I take 15,000 Vitamin D daily as well. You will find it helps with your cream. My last and most important advice you will find your estrogen dominance will worsen before it gets better. Try using more rather than less hence when you increase the amount to say 200mg and you still get bad estrogen dominance up it again till you have overcome the worse of it and then stay on it for at least 3 to 4 months, more time if needed. Hope this helps you. Take care. Karenina

Apr 04, 2012
Hair loss after two months on progesterone...
by: Wray

Hi (a hairy decision) I can't better what Karenina has said. You are using far too little, I normally recommend between 100-200mg/day. But as Karenina advised it's best to start off with a higher amount, then reduce when symptoms subside. She has used higher amounts to bring her oestrogen down. You might take encouragement from these comments here, and from these very high amounts here. And please don't take a break, it only sets us back. Each time we do, it allows oestrogen to rise again. I use it daily and have for 15 years now, apart from the odd experiment to see if I need it and to see if it's still working, which it is! You might like to see the page we have on Hair Loss. And please have a vitamin D test done, as take it as Karenina advises. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...